Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 353, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 2, 2008, 8:56 PM CDT for Marion County, Pike County, Ralls County, Missouri; Adams County, Pike County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 2, 2008, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Pike County, IL, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 030156 SVRLSX ILC001-149-MOC127-163-173-030245- /O.NEW.KLSX.SV.W.0353.080703T0156Z-080703T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 856 PM CDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNIBAL...AND MOVING SOUTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... PIKE... LOUISIANA... ATLAS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3963 9072 3933 9102 3968 9153 3982 9139 TIME...MOT...LOC 0156Z 307DEG 29KT 3969 9136 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 030225 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 925 PM CDT WED JUL 2 2008 ILC001-MOC127-030235- /O.CAN.KLSX.SV.W.0353.000000T0000Z-080703T0245Z/ ADAMS IL-MARION MO- 925 PM CDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND SOUTHERN ADAMS COUNTIES IS CANCELLED... LAT...LON 3963 9072 3933 9102 3961 9140 3976 9124 TIME...MOT...LOC 0225Z 300DEG 34KT 3954 9103 $$ ILC149-MOC163-173-030245- /O.CON.KLSX.SV.W.0353.000000T0000Z-080703T0245Z/ PIKE IL-PIKE MO-RALLS MO- 925 PM CDT WED JUL 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKPORT...OR ABOUT 8 MILES NORTH OF LOUISIANA...MOVING SOUTHEAST AT 39 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ATLAS... NEW HARTFORD...SUMMER HILL AND MARTINSBURG. LAT...LON 3963 9072 3933 9102 3961 9140 3976 9124 TIME...MOT...LOC 0225Z 300DEG 34KT 3954 9103 $$ TILLY
000 WWUS53 KLSX 030245 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 943 PM CDT WED JUL 2 2008 ILC149-MOC163-173-030253- /O.EXP.KLSX.SV.W.0353.000000T0000Z-080703T0245Z/ PIKE IL-PIKE MO-RALLS MO- 943 PM CDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS AND NORTHERN PIKE COUNTIES IN NORTHEAST MISSOURI EXPIRES AT 945 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A LINE OF STRONG THUNDESTORMS CONTINUE TO MOVE SOUTHEAST AT 30 MPH FROM SOUTHERN PIKE COUNTY ILLINOIS THROUGH NORTHERN BOONE COUNTY MISSOURI. THESE STORMS WILL CONTAIN GUSTY WINDS OF 35 TO 45 MPH...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. LAT...LON 3963 9072 3933 9102 3961 9140 3976 9124 TIME...MOT...LOC 0243Z 300DEG 34KT 3945 9084 $$ PRZYBYLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:35 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 2:35 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED JUL 2 2008
.DISCUSSION...
/233 PM CDT WED JUL 2 2008/
MORNING CONVECTION ACROSS NORTHWEST MISSOURI FUELED BY THE LLJ/WWA
INITIATED AHEAD OF A WELL DEFINED MCV AND WELL SOUTH OF THE
SYNOPTIC COLD FRONT. THIS ACTIVITY CONTINUED TO SINK SOUTHEAST
WITH A LARGE CIRRUS SHIELD MOVING ACROSS THE CWA...THUS LIMITING
HIGH TEMPERATURES TODAY TO THE 80S.
THE EFFECTIVE BOUNDARY FOR CONVECTION THIS AFTERNOON/EARLY THIS
EVENING WILL LIKELY BE THE TAIL END OF THE VORTICITY MAXIMA OF THE
MCV AND THE OUTFLOW BOUNDARY. THEREFORE...SHOULD SEE ISO/SCT STORMS
ACROSS CENTRAL MISSOURI CONTINUE EAST/SOUTHEAST ACROSS THE CWA.
ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ALONG THE COLD FRONT AS
IT SINKS SOUTHEAST INTO NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS
TONIGHT. THE FRONT AND CONVECTION WILL SETTLE SOMEWHERE ACROSS THE
SOUTHERN HALF OF THE CWA BY THURSDAY MORNING. THIS FRONT WILL BE THE
FOCUS FOR SEVERAL ROUNDS OF CONVECTION THROUGH FRIDAY MORNING AS
SHORTWAVES RIPPLE ACROSS THE AREA.
BEST CHANCE OF LOCALLY HEAVY RAINFALL AMOUNTS AND FLASH FLOODING
POTENTIAL WILL RESIDE IN THE SOUTHERN TWO TEIRS OF COUNTIES IN
MISSOURI. THUNDERSTORMS SHOULD INCREASE IN COVERAGE THROUGH EARLY
THURSDAY EVENING WITH A MCS MOVING ACROSS THAT AREA OVERNIGHT
THURSDAY AND FRIDAY MORNING. WILL ISSUE A FLASH FLOOD WATCH FOR THIS
AREA FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING.
EFFECTIVE BOUNDARY SHOULD SINK EVEN FURTHER SOUTH DURING THE DAY ON
FRIDAY...WITH THE BEST CHANCES OF RAINFALL SHIFTING SOUTH OF THE CWA
BY AFTERNOON AND EVENING HOLIDAY FESTIVITIES. WILL CONTINUE SOME
SLIGHT CHANCE POPS ACROSS THE SOUTHERN COUNTIES JUST DUE TO THE
VICINITY OF THE FRONTAL BOUNDARY.
EXTENDED...A TYPICAL SUMMER PATTERN SHAPING UP FOR NEXT WEEK AS
500MB CENTER BEGINS TO ESTABLISH ITSELF OVER THE MIDDLE OF THE
COUNTRY. FOLLOWED HPC GUIDANCE CLOSELY...WITH HIGHS IN THE 90S AND
ONLY SILENT SLIGHT CHANCES OF PRECIPITATION.
CVKING
&&
.AVIATION...
/1255 PM CDT WED JUL 2 2008/
FOR THE 18Z TAFS...MESOSCALE CONVECTIVE SYSTEM (MCV) OVER SOUTH
CENTRAL IOWA CONTINUES TO MOVE EASTWARD INTO NORTH CENTRAL
ILLINOIS. ONE CONVECTIVE COMPLEX OVER CENTRAL MISSOURI CONTINUES
TO PROPAGATE SOUTHEASTWARD. SOME OF THE STRONGER STORMS OVER
CENTRAL MISSOURI MAY PRODUCE LOWER CIGS AND VSBYS AND GUSTY WINDS
OF 25 TO 35 MPH. THIS COMPLEX OF CONVECTION WILL CONTINUE TO
MAINTAIN ITSELF AND MOVE INTO PARTS OF SOUTH CENTRAL AND SOUTHEAST
MISSOURI. THE BAND OF CONVECTION ASSOCIATED WITH THE MCV AND
EXTENDING FROM NORTH CENTRAL THROUGH NORTHWEST MISSOURI WILL ALSO
HOLD TOGETHER AS IT MOVES SOUTHEASTWARD INTO CENTRAL MISSOURI.
STL MAY EXPERIENCE SOME RAINSHOWERS AFTER 2000 UTC. BUT BELIEVE
THE STRONGER CONVECTION WILL SLIDE TO THE SOUTH AND SOUTHWEST OF
STL. SURFACE WINDS WILL REMAIN SW WITH SPEEDS OF 12 TO 15 KTS.
ANOTHER BAND OF CONVECTION ASSOCIATED WITH THE COLD FRONT ISEXPECTED
TO MOVE OVER NORTHERN MISSOURI AFTER 0300 UTC AND SLIDE SOUTHEAST
INTO CENTRAL AND EAST CENTRAL SECTIONS OF MISSOURI BETWEEN
0400-0500 UTC
RP
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 2, 3:12 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CDT WED JUL 2 2008 MOZ072>075-084-085-099-031200- CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- 312 PM CDT WED JUL 2 2008 ...FLASH FLOOD WATCH FROM 12 PM THURSDAY TO 12 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON- 312 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS THE AREA. A FEW OF THE STORMS COULD BE STRONG OR SEVERE...PRODUCING WINDS IN EXCESS OF 50 MPH. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY MORNING. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 2, 7:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 E GERALD 38.40N 91.26W
07/02/2008 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
NEAR THE INTERSECTION OF US HIGHWAY 50 AND STATE
HIGHWAY C
&&
EVENT NUMBER 00615
MILLERLocal storm report, Jul 2, 8:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG MARTHASVILLE 38.63N 91.05W
07/02/2008 WARREN MO TRAINED SPOTTER
2 TO 3 INCH LIMBS DOWN ON STATE HIGHWAY 94 BEWTWEEN
MARTHASVILLE AND DUTZOW...ALSO HAD PEA SIZE HAIL IN AREA
&&
EVENT NUMBER 00616
MILLERLocal storm report, Jul 2, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 4 W PACIFIC 38.48N 90.83W
07/02/2008 E50 MPH FRANKLIN MO TRAINED SPOTTER
40 TO 50 MPH WIND GUST
&&
EVENT NUMBER 00617
MILLERLocal storm report, Jul 2, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT WED JUL 02 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST OAKVILLE 38.44N 90.32W
07/02/2008 M50 MPH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER 00618
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Saint Louis, Washington | 45 min |
| Jul 2, 9:55 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 12 more | 16 hr |
| Jul 2, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Jul 2, 11:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 39 min |
| Jul 3, 12:03 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 3, 3:19 AM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 5 hr |
| Jul 3, 8:32 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
| Jul 3, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 44 min |
| Jul 3, 5:53 PM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.